Hail, Pickens
- When
- April 4, 11:17 AM CST
- Where
- Pickens County, Carrollton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.267, -88.100
Three quarter inch diameter size hail was reported in Carrollton.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 4, 9:36 AM CST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1036 AM CDT WED APR 04 2001
UPDATE IN THE WORKS...TO REFLECT LATEST WATCH ISSUED BY SPC. ALSO...
WILL BE PARING DOWN FLASH FLOOD WATCH AREA TO COINCIDE MORE
WITH THE WATCH. UPDATE OUT ASAP.
.BHM...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF WEST CENTRAL AND
SOUTHWEST ALABAMA.
...FLASH FLOOD WATCH FOR PARTS OF WEST CENTRAL ALABAMA.ALZ001>038-040>050-051530- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 725 AM CDT WED APR 04 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. SCATTERED SHOWERS AND THUNDERSTORMS...WITH A FEW STRONG TO SEVERE THUNDERSTORMS...ARE EXPECTED TO REDEVELOP ACROSS NORTH AND CENTRAL ALABAMA THROUGH THIS AFTERNOON. THE STORM PREDICTION CENTER HAS PLACED MUCH OF NORTHWEST...AND WEST CENTRAL ALABAMA UNDER A SEVERE THUNDERSTORM WATCH...UNTIL 11 AM THIS MORNING. THIS WATCH INCLUDES AREAS WEST OF A ROGERSVILLE...TO BIRMINGHAM...TO PRATTVILLE LINE. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL CONTINUE TO BE LARGE HAIL...AND THE GREATEST THREAT TIME WILL BE THROUGH EARLY THIS AFTERNOON. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE READY FOR POSSIBLE ACTIVATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
757 AM CDT WED APR 04 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
550 AM 1S FAYETTE AL 0.75 INCH HAIL
04/04/01 FAYETTE EMA REPORTED DIME SIZED
HAIL.
730 AM COTTONDALE AL 1.00 INCH HAIL
04/04/01 TUSCALOOSA EMA REPORTED QUARTER
SIZED HAIL.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Three quarter inch diameter size hail was reported in Carrollton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242391.